Alert archive / Colorado / High Wind Watches in 2006

High Wind Watch 4, NWS Pueblo, CO

November 26, 20069 counties in Colorado

NWS Pueblo, CO issued this high wind watch at Nov 26, 2006, 3:42 PM MST for 9 counties in Colorado. It took effect at Nov 27, 2006, 11:00 PM MST. It was in force for .

The area

The counties it named.

The facts

Issued
Nov 26, 2006, 3:42 PM MST (22:42 UTC)
In effect from
Nov 27, 2006, 11:00 PM MST
Expired
Nov 27, 2006, 3:12 PM MST
In force
Issued by
NWS Pueblo, CO

Counties Alamosa County, CO, Chaffee County, CO, Costilla County, CO, Custer County, CO, Fremont County, CO, Huerfano County, CO, Las Animas County, CO, Pueblo County, CO, Saguache County, CO

The radar

The Pueblo radar (KPUX), 116 km from the middle of the area, began a volume at 22:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Denver, CO (KDNR), launched 12:00Z, 10.7 hours before the alert went out and 282 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2006-11-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2006-11-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 10 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2335 m above ground
0-6 km bulk shear
56 kt
0-1 km storm-relative helicity
10 m²/s²
0-3 km storm-relative helicity
78 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KPUB 262242
NPWPUB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PUEBLO CO
342 PM MST SUN NOV 26 2006

...HIGH WINDS EXPECTED OVER THE SOUTHEASTERN MOUNTAINS AND
ADJACENT PLAINS MONDAY NIGHT AND TUESDAY MORNING...

.A STRONG WINTER STORM WILL BRING HIGH WINDS TO THE SOUTHEASTERN
MOUNTAINS LATE MONDAY NIGHT INTO TUESDAY MORNING. WEST TO
SOUTHWEST WINDS WILL INCREASE IN STRENGTH MONDAY EVENING AS THE
JET STREAM MOVES INTO SOUTHERN COLORADO. VERY STRONG WINDS ARE
EXPECTED AT ELEVATIONS ABOVE 10000 FEET...AND DAMAGING WIND GUSTS
WILL BE POSSIBLE OVER THE EASTERN SLOPES AND ADJACENT PLAINS EARLY
TUESDAY MORNING. 
 
COZ072>075-078>080-087-270445-
/O.NEW.KPUB.HW.A.0004.061128T0600Z-061128T1800Z/
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
INCLUDING...LA VETA PASS...PONCHA PASS...BLANCA PEAK...CUCHARA...
STONEWALL...WESTON...SPANISH PEAKS...SILVER CLIFF...WESTCLIFFE...
RYE...GREENHORN MTN...WALSENBURG
342 PM MST SUN NOV 26 2006

...HIGH WIND WATCH IN EFFECT FROM MONDAY EVENING THROUGH TUESDAY
MORNING...

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A HIGH WIND
WATCH...WHICH IS IN EFFECT FROM MONDAY EVENING THROUGH TUESDAY
MORNING. THIS WATCH IS IN EFFECT FOR THE SOUTHEASTERN MOUNTAINS
AND ADJACENT PLAINS...INCLUDING THE WET MOUNTAIN VALLEY AND
SPANISH PEAKS REGION.

WEST WINDS WILL INCREASE TO 40 TO 50 MPH LATE MONDAY NIGHT...AND
GUSTS UP TO 80 MPH WILL BE POSSIBLE TUESDAY MORNING. 

A HIGH WIND WATCH IS ISSUED FOR THE MOUNTAINS WHEN THERE IS THE
POTENTIAL FOR SUSTAINED WINDS OF AT LEAST 50 MPH OR GUSTS TO AT
LEAST 70 MPH. A HIGH WIND WATCH IS ISSUED FOR THE PLAINS OR HIGH
VALLEYS WHEN THERE IS THE POTENTIAL FOR SUSTAINED WINDS OF AT
LEAST 40 MPH OR GUSTS TO AT LEAST 58 MPH.

WINDS OF THIS FORCE CAN CAUSE PROPERTY DAMAGE...ESPECIALLY TO
MOBILE HOMES. DRIVERS OF HIGH PROFILE VEHICLES ARE ESPECIALLY
VULNERABLE TO THE THREAT OF STRONG CROSSWINDS. OTHER POTENTIAL
HIGH WIND HAZARDS INCLUDE FLYING DEBRIS AND BLOWING DUST. IF YOU
ARE PLANNING TRAVEL IN THE WATCH AREA DURING THE TIME OF THE
WATCH...LISTEN TO THE LATEST WEATHER FORECAST...AND CONSIDER
TRAVELING AT ANOTHER TIME OR BY ANOTHER ROUTE.

$$

ROSE
4 follow-up statements
000 
WWUS75 KPUB 270421
NPWPUB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PUEBLO CO
921 PM MST SUN NOV 26 2006

...HIGH WINDS EXPECTED OVER THE SOUTHEASTERN MOUNTAINS AND
ADJACENT PLAINS MONDAY NIGHT AND TUESDAY MORNING...

.A STRONG WINTER STORM WILL BRING HIGH WINDS TO THE SOUTHEASTERN
MOUNTAINS LATE MONDAY NIGHT INTO TUESDAY MORNING. WEST TO
SOUTHWEST WINDS WILL INCREASE IN STRENGTH MONDAY EVENING AS THE
JET STREAM MOVES INTO SOUTHERN COLORADO. VERY STRONG WINDS ARE
EXPECTED AT ELEVATIONS ABOVE 10000 FEET...AND DAMAGING WIND GUSTS
WILL BE POSSIBLE OVER THE EASTERN SLOPES AND ADJACENT PLAINS
EARLY TUESDAY MORNING.

COZ072>075-078>080-087-271200-
/O.CON.KPUB.HW.A.0004.061128T0600Z-061128T1800Z/
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
INCLUDING...LA VETA PASS...PONCHA PASS...BLANCA PEAK...CUCHARA...
STONEWALL...WESTON...SPANISH PEAKS...SILVER CLIFF...WESTCLIFFE...
RYE...GREENHORN MTN...WALSENBURG
921 PM MST SUN NOV 26 2006

...HIGH WIND WATCH REMAINS IN EFFECT FROM MONDAY EVENING THROUGH
TUESDAY MORNING...

A HIGH WIND WATCH REMAINS IN EFFECT FROM MONDAY EVENING THROUGH
TUESDAY MORNING. THIS WATCH IS IN EFFECT FOR THE SOUTHEASTERN
MOUNTAINS AND ADJACENT PLAINS...INCLUDING THE WET MOUNTAIN VALLEY
AND SPANISH PEAKS REGION.

WEST WINDS WILL INCREASE TO 40 TO 50 MPH LATE MONDAY NIGHT...AND
GUSTS UP TO 80 MPH WILL BE POSSIBLE TUESDAY MORNING.

A HIGH WIND WATCH IS ISSUED FOR THE MOUNTAINS WHEN THERE IS THE
POTENTIAL FOR SUSTAINED WINDS OF AT LEAST 50 MPH OR GUSTS TO AT
LEAST 70 MPH. A HIGH WIND WATCH IS ISSUED FOR THE PLAINS OR HIGH
VALLEYS WHEN THERE IS THE POTENTIAL FOR SUSTAINED WINDS OF AT
LEAST 40 MPH OR GUSTS TO AT LEAST 58 MPH.

WINDS OF THIS FORCE CAN CAUSE PROPERTY DAMAGE...ESPECIALLY TO
MOBILE HOMES. DRIVERS OF HIGH PROFILE VEHICLES ARE ESPECIALLY
VULNERABLE TO THE THREAT OF STRONG CROSSWINDS. OTHER POTENTIAL
HIGH WIND HAZARDS INCLUDE FLYING DEBRIS AND BLOWING DUST. IF YOU
ARE PLANNING TRAVEL IN THE WATCH AREA DURING THE TIME OF THE
WATCH...LISTEN TO THE LATEST WEATHER FORECAST...AND CONSIDER
TRAVELING AT ANOTHER TIME OR BY ANOTHER ROUTE.

$$
000 
WWUS75 KPUB 271116
NPWPUB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PUEBLO CO
416 AM MST MON NOV 27 2006

...HIGH WINDS EXPECTED OVER THE SOUTHEASTERN MOUNTAINS AND
ADJACENT PLAINS TONIGHT AND TUESDAY MORNING...

.A STRONG WINTER STORM WILL BRING HIGH WINDS TO THE SOUTHEASTERN
MOUNTAINS LATE TONIGHT INTO TUESDAY MORNING. WEST TO SOUTHWEST
WINDS WILL INCREASE IN STRENGTH TONIGHT AS THE JET STREAM MOVES INTO
SOUTHERN COLORADO. VERY STRONG WINDS ARE EXPECTED AT ELEVATIONS
ABOVE 10000 FEET...AND DAMAGING WIND GUSTS WILL BE POSSIBLE OVER
THE EASTERN SLOPES AND ADJACENT PLAINS EARLY TUESDAY MORNING.

COZ072>075-078>080-087-271815-
/O.CON.KPUB.HW.A.0004.061128T0600Z-061128T1800Z/
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
INCLUDING...LA VETA PASS...PONCHA PASS...BLANCA PEAK...CUCHARA...
STONEWALL...WESTON...SPANISH PEAKS...SILVER CLIFF...WESTCLIFFE...
RYE...GREENHORN MTN...WALSENBURG
416 AM MST MON NOV 27 2006

...HIGH WIND WATCH REMAINS IN EFFECT FROM THIS EVENING THROUGH
TUESDAY MORNING...

A HIGH WIND WATCH REMAINS IN EFFECT FROM THIS EVENING THROUGH
TUESDAY MORNING. 

THIS WATCH IS FOR THE SANGRE DE CRISTO MOUNTAINS...WET
MOUNTAINS...WET MOUNTAIN VALLEY...AND HUERFANO COUNTY. 

WEST WINDS WILL INCREASE TO 40 TO 50 MPH LATE TONIGHT ACROSS THE
SOUTHEAST COLORADO MOUNTAINS...AND GUSTS UP TO 90 MPH WILL BE POSSIBLE
TUESDAY MORNING.

A HIGH WIND WATCH IS ISSUED FOR THE MOUNTAINS WHEN THERE IS THE
POTENTIAL FOR SUSTAINED WINDS OF AT LEAST 50 MPH OR GUSTS TO AT
LEAST 70 MPH. A HIGH WIND WATCH IS ISSUED FOR THE PLAINS OR HIGH
VALLEYS WHEN THERE IS THE POTENTIAL FOR SUSTAINED WINDS OF AT
LEAST 40 MPH OR GUSTS TO AT LEAST 58 MPH.

WINDS OF THIS FORCE CAN CAUSE PROPERTY DAMAGE...ESPECIALLY TO
MOBILE HOMES. DRIVERS OF HIGH PROFILE VEHICLES ARE ESPECIALLY
VULNERABLE TO THE THREAT OF STRONG CROSSWINDS. OTHER POTENTIAL
HIGH WIND HAZARDS INCLUDE FLYING DEBRIS AND BLOWING DUST. IF YOU
ARE PLANNING TRAVEL IN THE WATCH AREA DURING THE TIME OF THE
WATCH...LISTEN TO THE LATEST WEATHER FORECAST...AND CONSIDER
TRAVELING AT ANOTHER TIME OR BY ANOTHER ROUTE.

$$

METZE
000 
WWUS75 KPUB 271740
NPWPUB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PUEBLO CO
1040 AM MST MON NOV 27 2006

...HIGH WINDS EXPECTED OVER THE SOUTHEASTERN MOUNTAINS AND
ADJACENT PLAINS TONIGHT AND TUESDAY MORNING...

.A STRONG WEATHER SYSTEM WILL BRING HIGH WINDS TO THE
SOUTHEASTERN MOUNTAINS LATE TONIGHT THROUGH TUESDAY MORNING. WEST
TO SOUTHWEST WINDS WILL INCREASE IN STRENGTH TONIGHT AS THE JET
STREAM MOVES INTO SOUTHERN COLORADO. VERY STRONG WINDS ARE
EXPECTED AT ELEVATIONS ABOVE 10000 FEET...AND DAMAGING WIND GUSTS
WILL BE POSSIBLE OVER THE EASTERN SLOPES AND ADJACENT PLAINS EARLY
TUESDAY MORNING.

COZ072>075-078>080-087-272345-
/O.CON.KPUB.HW.A.0004.061128T0600Z-061128T1800Z/
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
INCLUDING...LA VETA PASS...PONCHA PASS...BLANCA PEAK...CUCHARA...
STONEWALL...WESTON...SPANISH PEAKS...SILVER CLIFF...WESTCLIFFE...
RYE...GREENHORN MTN...WALSENBURG
1040 AM MST MON NOV 27 2006

...HIGH WIND WATCH REMAINS IN EFFECT FROM THIS EVENING THROUGH
TUESDAY MORNING...

A HIGH WIND WATCH REMAINS IN EFFECT FROM THIS EVENING THROUGH
TUESDAY MORNING. 

THIS WATCH IS FOR THE SANGRE DE CRISTO MOUNTAINS...WET
MOUNTAINS...WET MOUNTAIN VALLEY...AND HUERFANO COUNTY.

WEST WINDS WILL INCREASE TO 40 TO 50 MPH LATE TONIGHT ACROSS THE
SOUTHEAST COLORADO MOUNTAINS...AND GUSTS UP TO 90 MPH WILL BE
POSSIBLE TUESDAY MORNING.

A HIGH WIND WATCH IS ISSUED FOR THE MOUNTAINS WHEN THERE IS THE
POTENTIAL FOR SUSTAINED WINDS OF AT LEAST 50 MPH OR GUSTS TO AT
LEAST 70 MPH. A HIGH WIND WATCH IS ISSUED FOR THE PLAINS OR HIGH
VALLEYS WHEN THERE IS THE POTENTIAL FOR SUSTAINED WINDS OF AT
LEAST 40 MPH OR GUSTS TO AT LEAST 58 MPH.

WINDS OF THIS FORCE CAN CAUSE PROPERTY DAMAGE...ESPECIALLY TO
MOBILE HOMES. DRIVERS OF HIGH PROFILE VEHICLES ARE ESPECIALLY
VULNERABLE TO THE THREAT OF STRONG CROSSWINDS. OTHER POTENTIAL
HIGH WIND HAZARDS INCLUDE FLYING DEBRIS AND BLOWING DUST. IF YOU
ARE PLANNING TRAVEL IN THE WATCH AREA DURING THE TIME OF THE
WATCH...LISTEN TO THE LATEST WEATHER FORECAST...AND CONSIDER
TRAVELING AT ANOTHER TIME OR BY ANOTHER ROUTE.

$$
000 
WWUS75 KPUB 272212
NPWPUB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PUEBLO CO
312 PM MST MON NOV 27 2006

...HIGH WINDS EXPECTED OVER THE SOUTHEASTERN MOUNTAINS AND
ADJACENT PLAINS LATE TONIGHT AND TUESDAY...

.A STRONG WEATHER SYSTEM WILL BRING HIGH WINDS TO THE
SOUTHEASTERN MOUNTAINS LATE TONIGHT THROUGH TUESDAY. WEST TO
SOUTHWEST WINDS WILL INCREASE IN STRENGTH TONIGHT AS THE JET
STREAM MOVES INTO SOUTHERN COLORADO. VERY STRONG WINDS ARE
AND DAMAGING WIND GUSTS ARE EXPECTED OVER THE EASTERN SLOPES AND
ADJACENT PLAINS.

COZ072>075-078>080-087-280415-
/O.UPG.KPUB.HW.A.0004.061128T0600Z-061128T1800Z/
/O.NEW.KPUB.HW.W.0006.061128T0700Z-061129T0000Z/
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
INCLUDING...LA VETA PASS...PONCHA PASS...BLANCA PEAK...CUCHARA...
STONEWALL...WESTON...SPANISH PEAKS...SILVER CLIFF...WESTCLIFFE...
RYE...GREENHORN MTN...WALSENBURG
312 PM MST MON NOV 27 2006

...HIGH WIND WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 5 PM MST
TUESDAY...

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 5 PM MST
TUESDAY. 

THIS WARNING IS FOR THE SANGRE DE CRISTO MOUNTAINS...WET
MOUNTAINS...WET MOUNTAIN VALLEY...AND HUERFANO COUNTY.

WEST WINDS WILL INCREASE TO 40 TO 50 MPH LATE TONIGHT ACROSS THE
SOUTHEAST COLORADO MOUNTAINS AND WILL REMAIN VERY STRONG THROUGH
TUESDAY. GUSTS OF 70 TO 90 MPH WILL BE POSSIBLE.

HIGH WINDS CAPABLE OF CAUSING POWER OUTAGES AND PROPERTY DAMAGE
ARE EXPECTED.

THESE WINDS CAN CAUSE LIGHTWEIGHT OBJECTS TO BECOME DANGEROUS
AIRBORNE PROJECTILES. HIGH PROFILE VEHICLES AND VEHICLES PULLING
TRAILERS CAN BE FLIPPED BY CROSSWINDS. BLOWING DUST CAN QUICKLY
REDUCE VISIBILITY TO NEAR ZERO...RESULTING IN HAZARDOUS DRIVING
CONDITIONS AND ACCIDENTS INVOLVING MOTORISTS TAKEN BY SURPRISE.
BLOWING DUST OR SAND CAN ALSO BE A HEALTH HAZARD FOR THOSE WITH
RESPIRATORY PROBLEMS. SECURE LIGHTWEIGHT OBJECTS. AVOID TRAVELING
ON ROADS WITH CROSSWINDS.

$$

What forecasters said that day

The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this high wind watch went out at Nov 26, 3:27 PM MST, 15 minutes earlier.

Area forecast discussion, Nov 26, 3:27 PM MST, 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PUEBLO CO
327 PM MST SUN NOV 26 2006

.SHORT TERM...
(TONIGHT AND MONDAY)

MAIN CONCERNS HAVE TO DO WITH A FRONT THAT WL BE COMING IN TONIGHT
AND THE ASSOCIATED LOW LEVEL MSTR AND COLD AIR.  SATELLITE IMAGES
AND SFC OBS ARE SHOWING THE FRONT AND LOW CLOUDS OVER NERN CO AND
NORTHWEST KS...WORKING ITS WAY SOUTH. THE NAM HAS THE FRONT MAKING
IT THROUGH MUCH OF THE SERN PLAINS...BUT NOT INTO THE SERN FOOTHILLS
AROUND WALSENBURG AND THE WRN HALF OF LAS ANIMAS COUNTY.  THE
ABUNDANT LOW LEVEL MSTR BEHIND THIS FRONT WL LEAD TO LOW CLOUDS
MOVING OVR MOST OF THE SERN PLAINS TONIGHT WITH SOME AREAS OF FOG.
THERE IS A HINT THAT SOME LIGHT PCPN COULD OCCUR LATE TONIGHT/MON
MORNING...BUT FOR NOW WL LEAVE THE ERN AREAS DRY. THE NAM KEEPS THAT
LOW LEVEL MSTR OVR MUCH OF THE SERN PLAINS THRU THE MORNING
HOURS...AND THEN BACKS IT OFF TOWARD THE E IN THE AFTERNOON.
HOWEVER IT IS LIKELY THAT LOW CLOUD WL REMAIN OVR AREAS LIKE KIOWA
COUNTY...PORTIONS OF PROWERS AND BENT COUNTIES THRU THE AFTERNOON AS
WELL.  THE MODELS HAVE STRONGER SW WIND DEVELOPING ALONG THE I-25
CORRIDOR FOR THE AFTERNOON AND IF THIS DOES OCCUR IT WOULD HELP PUSH
THE COOLER AIR OUT OF THAT AREA.  EXACTLY WHERE THE FRONT WL END UP
IS THE BIG QUESTION.  THE MODELS KEEP WARMER AIR OVR LAS ANIMAS
COUNTY AND THEN AS THE STRONGER SOUTHERLY FLOW DEVELOPS OVR BACA
COUNTY FOR MON AFTERNOON IT PUSHES THE FRONT/COLDER AIR BACK NORTH.
IT IS HARD TO SAY IF THIS WL HAPPEN.  WITH THE LOW CLOUDS MOVING IN
TO ERN AREAS AND REMAINING OVR SOME AREAS...MOS GUIDANCE MAX TEMPS
FOR MON ARE MUCH TOO WARM FOR FAR ERN AREAS.  AFTER TALKING WITH
SURROUNDING OFFICES...HAVE COME TO AN AGREEMENT ON TEMPS AND HAVE
MADE SOME SIGNIFICANT ADJUSTMENTS DOWNWARD...AND HAVE TRIED TO
ACCOUNT FOR THE POSSIBILITY THAT THE MODELS ARE RIGHT IN BRINING
WARMER SOUTHERLY FLOW TO AREAS ALONG THE SRN BORDER. AS FOR WRN
PORTIONS OF THE FORECAST AREA...SHRTWV TROF MOVED THRU NRN PORTIONS
THIS MORNING BUT IS NOW OUT OF THE AREA. SOME CLOUD REMAIN OVR
MAINLY THE HYR TRRN...WITH LITTLE CHANCE FOR ANY PCPN THRU TONIGHT.
A NEW SHRTWV TROF WL MOVE INTO THE AREA ON MON.  THERE WL BE A THIN
LAYER OF MSTR OVR THAT AREA DURING THE MORNING HOURS AND THE
OROGRAPHIC FLOW WL LIKELY LEAD TO SOME ISOLD SHOWER OVR THE SW AND
CENTRAL MTS.  AT THIS TIME...MODEL CROSS-SECTIONS SHOW THE LAYER
MSTR DEEPENING UP THU 500MB BY LATE AFTERNOON WITH THE SW FLOW ALOFT
INCREASING.  WILL INCREASE POPS TO CATEGORICAL FOR ZONES 60/66/68.
WILL UPGRADE OUR WINTER STORM WATCH TO A WARNING FOR ZONES 60/66/68.
HAVE DECIDED TO UPGRADE TO A WARNING.  28

.LONG TERM...
(MONDAY NIGHT THROUGH SUNDAY)

...MAJOR WINTER STORM...HIGH WINDS...AND VERY COLD AIR ARE ON THE WAY...

AM PRESSED FOR THIME THIS AFTERNOON SO WILL HAVE TO CURB THE URGE
TO BE LONG-WINDED. HEAVY ORAOGRAPHIC SNOWS ARE EXPECTED MONDAY EVE
THROUGH TUESDAY...ESPECIALLY OVER THE SAN JUANS AND LA GARITAS.
DEPTH OF MOIST LAYER STILL LOOKS A BIT SHALLOW...BUT COLD AIR AND
STRONG WINDS WILL BE THE MAIN PLAYERS. NAM HAS BEEEN CONSISTENTLY
SHOWING HEAVY QPF OVER THE SAN JUANS AND LATEST GFS EVEN HAS
SHIFTED THE HEAVIEST SNOWS TO THE SOUTH. SO...WOLF CREEK SHOULD BE
THE BIG WINNER WITH UP TO 3 FEET OF SNOW POSSIBLE WHEN ITS ALL
OVER. SHOULD SEE A GOOD 1 TO 2 FT ELSEWHERE OVER THE DIVIDE.

HIGH WINDS CONTINUE TO BE A CONCERN WITH A 100 KT H5 JET MAX
MOVING THROUGH SRN CO MON NIGHT INTO TUE. NAM HAS BEEN CONSISTENT
IN SHOWING STRONG MTN WAVE DYNAMICS OVER THE SANGRE DE CRISTO
RANGE...AND GIVEN THE EXPECTED STRENGTH AND DIRECTION OF THE MID
LEVEL WINDS...HAVE PUT OUT A WATCH FOR THE ERN MTN RANGES LATE MON
NIGHT INTO TUE MORNING. WET MTN VLLY AND SPANISH PEAKS AREA LOOK
TO HAVE THE GREATEST RISK...WITH THE POTENTIAL FOR HURRICANE FORCE
WIND GUSTS THIS TIME FRAME.

SNOW OVER THE PLAINS STILL A BIT UP IN THE AIR. LATEST MODEL RUNS
HAVE SLOWED DOWN THE DEVELOPING STORM...AND HINT AT THE
POSSIBILITY OF A SECONDARY UPPER LOW CUTTING OFF AT THE BASE OF
THE TROUGH. ECMWF HAS ALSO HINTED AT THIS POSSIBILITY. IF THIS
OCCURS...MAY SEE ENOUGH OF AN EASTERLY WIND COMPONENT IN THE LOWER
LEVELS ON WED TO BRING SOME LIGHT SNOW TO THE PLAINS...AND
POSSIBLY ADVISORY LEVELS TO THE ERN MTNS. WITH THE SLOWER
SOLUTION...STILL A BIT EARLY TO SAY FOR SURE BUT WILL HAVE TO BE WATCHED.

FINALLY...COLD AIR FOR WED-THU IS PROBLEMATIC AND LED TO SOME
DIFFICULTY IN TRYING TO COORDINATED INTER-OFFICE TEMPERATURES ON
THU. NO QUESTION THAT SOME REAL COLD AIR IS IN PLACE UP IN
CANADA...QUESTION IS TO WHAT EXTENT THIS AIRMASS WILL MAKE IT
INTO SERN CO. FEEL IT IS TOO EARLY TO GO MUCH FURTHER THAN 10
DEGREES BELOW STATISTICAL GUIDANCE. LATER SHIFTS CAN REEVALUATE IF
SHALLOW COLD AIR AND/OR SNOW BECOMES MORE LIKELY THIS TIME FRAME.
AT ANY RATE...IT WILL BE COLD...WITH HIGHS IN THE 20S FOR THE
PLAINS NOT UNLIKELY FOR THU. SHOULD BE AN INTERESTING PERIOD OF
WEATHER. ROSE

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
WINTER STORM WARNING FROM 12 PM MONDAY TO 4 AM MST WEDNESDAY FOR
COZ060-066-068.

HIGH WIND WATCH FROM MONDAY EVENING THROUGH TUESDAY MORNING FOR
COZ072>075-078>080-087.

&&

28/44
Hazardous weather outlook, Nov 26, 6:59 AM MST, 8 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PUEBLO CO
659 AM MST SUN NOV 26 2006

COZ058>089-093>099-271400-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
659 AM MST SUN NOV 26 2006

...WINTER STORM WATCH IN EFFECT FOR THE EASTERN SAN JUAN AND LA
GARITA MOUNTAINS ABOVE 10000 FEET AND EASTERN SAWATCH MOUNTAINS
ABOVE 11000 FEET MONDAY AFTERNOON THROUGH LATE TUESDAY NIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST
CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO.

.DAY ONE...TODAY AND TONIGHT

ISOLATED SNOW SHOWERS ARE EXPECTED OVER PORTIONS OF THE CONTINENTAL
DIVIDE TODAY INTO TONIGHT...WITH A FEW AREAS EXPERIENCING ADDITIONAL
SNOW ACCUMULATIONS GENERALLY 2 INCHES OR LESS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

A STRONG WEATHER SYSTEM IS FORECAST TO MOVE THROUGH THE CENTRAL
ROCKIES MONDAY NIGHT THROUGH WEDNESDAY NIGHT. THERE IS THE
POTENTIAL FOR SIGNIFICANT SNOWFALL ACROSS THE EASTERN SAN JUAN AND
LA GARITA MOUNTAINS ABOVE 10000 FEET AND EASTERN SAWATCH MOUNTAINS
ABOVE 11000 FEET MONDAY NIGHT THROUGH TUESDAY NIGHT. SNOW ACCUMULATION
OF 1 TO 3 FEET MAY BE POSSIBLE IN THESE MOUNTAIN RANGES BEFORE THE
SNOW ENDS EARLY WEDNESDAY. ALSO...WINDY TO VERY WINDY CONDITIONS
COULD CREATE BLOWING AND DRIFTING SNOW...AND WIND CHILL VALUES OF
25 BELOW TO 10 ABOVE ZERO MONDAY NIGHT AND TUESDAY. OPEN MOUNTAIN PASSES
MAY BECOME DANGEROUS DURING THE POTENTIALLY HAZARDOUS WINTER
WEATHER EVENT MONDAY AFTERNOON THROUGH TUESDAY NIGHT. EAST OF THE
CONTINENTAL DIVIDE...WINDY TO VERY WINDY CONDITIONS ARE FORECAST
MONDAY THROUGH TUESDAY. POTENTIAL WIND GUSTS UP TO 65 MPH WILL BE
POSSIBLE ACROSS PIKES PEAK...SANGRE DE CRISTO AND WET MOUNTAINS
INCLUDING THE SOUTHERN FOOTHILLS MONDAY AFTERNOON THROUGH TUESDAY
AFTERNOON. THERE MAY BE THE POTENTIAL FOR ACCUMULATING SNOW ACROSS
THE SOUTHEAST COLORADO MOUNTAINS AND ADJACENT PLAINS TUESDAY NIGHT
THROUGH WEDNESDAY NIGHT...HOWEVER...THERE IS STILL SOME UNCERTAINTY
OF ALL ELEMENTS COMING TOGETHER FOR A SIGNIFICANT SNOW EVENT ACROSS
SOUTHEAST COLORADO.

HIGH TEMPERATURES ON WEDNESDAY...AND POSSIBLY THURSDAY....ARE
FORECAST TO BE MUCH COLDER AND 20 TO 40 DEGREES BELOW MONDAY AND
TUESDAYS HIGH TEMPERATURES.

.SPOTTER INFORMATION STATEMENT...

WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE
POSSIBLE OVER PORTIONS OF THE CONTINENTAL DIVIDE TODAY AND TONIGHT.

77/METZE

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 26, 4:19 AM MSTWinter Storm WatchPUBChaffee, Conejos, Lake, Mineral, Rio Grande, Saguache12 hr
Nov 26, 4:01 PM MSTWinter Storm WarningPUBAlamosa, Chaffee, Conejos, Costilla, Custer, Fremont and 8 more3 days

Nearby

High Wind Watches in Colorado, 2006Every high wind watch in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.